MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921310
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a endoscopic combined intra renal surgery procedure in the urinary tract performed on (b)(6) 2022.During the procedure, it was noted that the stent could not be inserted through transurethral.The procedure was successfully completed with a different device.There were no patient complications reported as a result of this event.Investigation results revealed that the stent was buckled, inside the patient, therefore this event has been deemed an mdr reportable event.
 
Additional Manufacturer Narrative
Initial reporter city: (b)(6).Medical device code a0406 captures the reportable investigation results of stent buckled.The returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the stent became buckled accordion.Additionally, their suture and positioner were not returned.For the functional test, the stent passes through successfully and no resistance was felt.During magnification, it was observed closely that the stent was buckled accordion.Additionally, observed residues as part of the procedure.No other problems with the device were noted.The reported event was confirmed.There was no evidence from the manufacturing review to indicate that a device malfunctioned because of a process related defect.Most likely an interaction of the device with other device, manipulation such as operational factors could have contributed to the found issue.Regarding to the analysis performed to the returned device, evidence found with their bladder coil buckled accordion, additionally their suture was not returned, which means, that it was removed and indicates that the stent was used.This issue possible could be caused by operational factors, interaction of the device between the positioner and the guide wire while the device was used, such as excess of force applied over the device during the procedure could have contributed to the failure.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16375899
Report Number3005099803-2023-00421
Device Sequence Number14838689
Product Code FAD
UDI-Device Identifier08714729124405
UDI-Public08714729124405
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Model NumberM0061921310
Device Catalogue Number192-131
Device Lot Number0026491269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown